Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2014 April;149(2) > Giornale Italiano di Dermatologia e Venereologia 2014 April;149(2):237-41

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe PROMO
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Reprints
Permissions

 

  DRUG ERUPTIONS - Part I 

Giornale Italiano di Dermatologia e Venereologia 2014 April;149(2):237-41

Copyright © 2014 EDIZIONI MINERVA MEDICA

language: English

Histopathological and immunohistochemical features of drug-induced exanthems

Lisi P., Pelliccia S., Bellini V.

Clinical, Allergological and Venereological Dermatology Section, Department of Medicine, University of Perugia, Perugia, Italy


PDF


Exanthematic eruptions, together with urticaria-angioedema syndrome and fixed drug eruption, are the most frequent cutaneous adverse drug reactions. Among the drug-induced exanthems (DIEs), erythematous maculopapular eruptions are the most common. Their management, especially when retrospective, is often not easy, and it is based on the use of clinical criteria, history, results of some laboratory tests, drug elimination test, skin tests, and oral challenge test. The superficial perivascular and spongiotic dermatitis, which is the prevalent histopathological features of DIEs, is not very useful in the differential diagnosis with virus- and bacteria-induced exanthems (VBIEs). On the contrary, some immune-histochemical findings (interleukin-5 overexpression, concomitant enhancement of perforin, interleukin-5, and granzyme B production, positivity for fatty acid synthase-ligand-L in amoxicillin-induced exanthems) seem to be more important. These data justifie the inclusion of DIEs in the subtypes IVb and IVc of delayed hypersensitivity reactions.

top of page